MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT OPEN FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT OPEN FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: open hysterectomy.Event description: the device was being used normally, activation and cut.The surgeon was using the device normally by complaining from the dissection.At certain point, the knife was broken, and the jaws were not able to open but fortunately outside the patient.The surgeon tried several times to open and closes the handle and the knife but not working.No clinical impact type of intervention: the surgeon continued the case using standard bipolar patient status: no clinical impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed complainant¿s experience of jaws staying closed.Based on the condition of the returned unit, it is likely that the reported event was caused by the exposed blade preventing the jaws from fully opening.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This event was initially reported based on the description of the event.However, based on the evaluation of the event unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.This determination is based on the fact that the incident happened outside the patient and did not result in any tissue damage.

Brand Name
VOYANT OPEN FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key20072240
Report Number2027111-2024-00798
Device Sequence Number3034876
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberEB240
Device Catalogue Number101474398
Device Lot Number1501109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown